Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2000, 4:27 PM CDT for Grayson County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 4:27 PM CDT (21:27 UTC)
- Expired
- Apr 11, 2000, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grayson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:00 PM CDT | Hail 0.75 | Tom Bean, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS54 KFWD 112129 SVRFTW TXC181-112215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 427 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 515 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF THE COUNTY. MOVEMENT HAS BEEN EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3375 9694 3343 9691 3344 9640 3380 9641
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:40 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 11, 3:40 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT TUE APR 11 2000 SURFACE COLD FRONT PUNCHING THROUGH THE RED RIVER VALLEY AT PRESENT WILL SLOWLY MOVE ACROSS THE REST OF THE REGION OVERNIGHT. STRONG BAROCLINIC ZONE HAS DEVELOPED THIS AFTERNOON WITH CAPES AT OR ABOVE 2000 J/KG. AS THE BOUNDARY SAGS FURTHER SOUTH...STRONG THUNDERSTORMS CAPABLE OF PRODUCING AREAS OF HEAVY RAINFALL WILL BE MONITORED CLOSELY AS STEERING WINDS ALOFT REMAIN WEAK. THICKNESS SATURATION BASED UPON PRECIPITABLE WATER VALUES IN EXCESS OF 1.25 INCH... SUGGESTS HEAVIER DOWNPOURS WILL OCCUR MAINLY SOUTH AND EAST OF THE METROPLEX. SEVERE THREAT WILL BE MAINLY HAIL AS THE WET BULB ZERO REMAINS NEAR 10 THSD FEET AND LAPSE RATES ARE STEEP. WEAK VERTICAL WIND SHEAR WILL LIMIT THE THREAT OF DAMAGING WINDS. THE POTENTIAL FOR A PROLONGED RAINFALL EVENT WILL CONTINUE THROUGH WEDNESDAY AS OVERRUNNING CONDITIONS AND A SERIES OF WEAK VORT LOBES MOVE THROUGH THE REGION. WILL TEMPER POPS BEGINNING WEDNESDAY NIGHT AS THE CLOSED LOW FILLS AND STARTS TO LIFT EASTWARD. AN EASTWARD MOVING DRY LINE MAY PROVIDE THE FOCUS FOR ADDITIONAL CONVECTION OVER THE EASTERN HALF ON THURSDAY WHERE MOISTURE WILL BE SLOW TO ERODE. FWC GUIDANCE TEMPERATURES ACCEPTED WITH MINIMAL TWEAKING. EVENING UPDATE WILL RECONSIDER THE NEED FOR A POSSIBLE FLASH FLOOD WATCH. DRYING WILL OCCUR OVER MUCH OF THE WEEKEND EXCEPT FOR A CHANCE OF RAIN OR THUNDERSTORMS DEVELOPING ALONG AN INVADING COLD FRONT ON SUNDAY. DFW 56/60/53/65 +733 ACT 61/66/57/66 +844 .FTW...NONE. ...48...
In the hours before
Special weather statement, Apr 11, 12:10 PM CDT, 4 hours 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT TUE APR 11 2000 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR A LARGE PART OF NORTH CENTRAL TEXAS. LARGE HAIL IS THE PRIMARY THREAT. HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES ARE POSSIBLE MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA... TO GOLDTHWAITE LINE TONIGHT. AT NOON...COOL AIR WAS POISED TO INVADE NORTH CENTRAL TEXAS BEHIND A COLD FRONT EXTENDING FROM SOUTHERN OKLAHOMA TO WICHITA FALLS... SAN ANGELO AND FORT STOCKTON. AS THE COLD FRONT MOVES ACROSS THE REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL DISTURBANCES WILL ARRIVE FROM A LOW PRESSURE CENTER MOVING INTO THE SOUTHERN ROCKIES. COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT. A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX TONIGHT. EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR EARLY EVENING ALONG THE RED RIVER VALLEY AND WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE. ELSEWHERE...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM. 48
Special weather statement, Apr 11, 3:44 PM CDT, 43 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT TUE APR 11 2000 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR A LARGE PART OF NORTH TEXAS. LARGE HAIL IS THE PRIMARY THREAT. HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES ARE POSSIBLE MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA...TO GOLDTHWAITE LINE. TONIGHT. COOLER AIR HAS BEGUN TO MOVE INTO NORTH TEXAS BEHIND A COLD FRONT EXTENDING FROM NORTH OF DENTON TO NEAR SAN ANGELO. AS THE COLD FRONT MOVES ACROSS THE REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FROM A SURFACE LOW PRESSURE CENTER IN THE SOUTHERN ROCKIES. THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT AND ALONG A SURFACE LOW NEAR STEPHENVILLE. COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT. A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX TONIGHT. EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE BY EARLY EVENING ALONG THE RED RIVER VALLEY AND WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE. ELSEWHERE...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM. 81
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Apr 11, 4:19 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 41 min |
| Apr 11, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 64 min |
| Apr 11, 5:14 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Apr 11, 5:50 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| Apr 11, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 11, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.